How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Chan Your Own Question
Dr. Chan
Dr. Chan, Ophthalmologist
Category: Eye
Satisfied Customers: 356
Experience:  Board Certified in ophthalmology
Type Your Eye Question Here...
Dr. Chan is online now
A new question is answered every 9 seconds

My husband has suddenly started experiencing a visual disturbance

Resolved Question:

My husband has suddenly started experiencing a visual disturbance in his right eye like a floater but worse than he has ever experienced before (like a long black hair), there with eyes closed or open. He is on medication for high blood pressure (enalapril 10mg and amlodopine 5mg), omeprazole 20mg and recently diclofenac (voltarol) 50mg twice daily for post operative knee pain (meniscus tear repair). Do you have any idea why this might be happening? Should he go to his opthalmologist or doctor? Is it urgent? It has subsided after about 15 mins but it came on after sexual intercourse. He is 58 years old.
Submitted: 7 years ago.
Category: Eye
Expert:  Dr. Chan replied 7 years ago.



So the disturbance is resolved? Did he have any flashing lights? Did he have any headache?

Customer: replied 7 years ago.
nearly resolved he says he can 'just see' a faint image but almost none now. no headache and no flashing lights
Expert:  Dr. Chan replied 7 years ago.



There could be 2 things going on.


One is that he experienced more floaters. Floaters are the result of the gel inside the eye that is breaking up into little pieces. If there is a lot of jarring of the eye, more could be breaking up.


Second is that he experienced an episode of ocular migraine. Ocular migraines are caused by and treated the same way as any other migraine episode. You could experience flashing lights or loss of part of your vision (similar to having a stroke). These usually last 15-20 minutes and may or may not be followed by a headache.


If he experiences this episode again, he should have his eyes checked to make sure the retina is OK. Otherwise, ocular migraines are treated with the same medications used to treat migraines.


Hope this helps and thank you.

Dr. Chan and other Eye Specialists are ready to help you